Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Rheumatoid arthritis patient. How to get rid of severe pain in joints?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
i am rheumatoid arthritis patient since 1 year how can i get relief from extreme pain at joints.
Posted Sat, 3 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 15 minutes later
Hi, thanks for writing to XXXXXXX

As you have been diagnosed to have Rheumatoid arthritis one year back, You might be taking regular drugs like ANALGESICS and DMARD'S for control the disease process.

But these medicines will not effectively control the ACUTE FLAREUP'S of Rheumatoid arthritis. Taking CORTICOSTEROIDS is the only way to control the pain and swelling in this setting. And these steroids are to be taken only upon the advice of your treating doctor.

Also, pain will be perceived more in cool climatic conditions in RA. So always try to keep your extremities warm.

Hope I have addressed your issues. Happy to help for any further clarifications.

Above answer was peer-reviewed by
Follow-up: Rheumatoid arthritis patient. How to get rid of severe pain in joints? 17 minutes later
what is the remedy of this disease.We will take medicine mext-7.5 mg,sazo, hcqs,folic acid as directed by physicians.are this medicines have side effects in body.
Answered by Dr. K. Naga Ravi Prasad 32 minutes later
Hi, thanks for getting back.

This is just to let you know that there is NO PERMANENT CURE (till date) for Rheumatoid arthritis as it is of auto immune origin and the treatment is going to be life long. There is no other go but to accept this fact.

All the DMARD's (disease modifying antirheumatic drugs) that you are consuming now will produce adverse reactions over a period of time. There are numerous side effects of each drug you are taking but each and every side effect will not be seen in every individual.

The common side effects of the drugs you are taking are as follows -

* Mext 7.5mg (METHOTREXATE) - headache, dizziness, tiredness, blurred vision. It mainly causes liver damage in the long run. So its essential to have LFT (liver function tests) done once in 2-3 months and the dosage of mext has to be adjusted accordingly.
* Sazo (SULPHASALAZINE) - loss of appetite, fever, nausea, rash
* HCQS (HYDROXY CHLOROQUINE) - itching, vomitings, loss of hearing, photo allergic reactions,mental disturbances. One of the serious side effects of this drug is Loss of vision due to retinal damage. So a regular eye checkup is necessary.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor